Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Reddish thick lines near the navel. Are these blood vessels?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions
I am having three red color thick lines on the either side of the navel (2 on the right and 1 on the left), there is no problem ,when i feel them with hand it seems like blood vessel .( Image attached)
Kinldy advise.
Posted Wed, 20 Jun 2012 in Skin Hair and Nails
Answered by Dr. Sree Gouri SR 57 minutes later
thanks for the query.

according to your description and photos the possible causes are,

-caput medusae: dilated veins around the umbilicus are called caput medusae,

these can be seen in conditions like, chronic Hepatitis B, chronic Hepatitis C, alcoholic liver disease, portal hypertension, cirrhosis, drug induced etc.

As you told that at present you are not having any problem, chronic causes comes first.

Other causes of dilated abdominal veins are,

-blood vessel disorders like blocking of blood vessels, inflammation etc.
-disorders affecting blood vessels like hypertension.
-Abdominal distension, ascites etc.

Though at present you are not having any symptoms, sometimes this dilated veins can be due to some underlying pathology as I said above, better to visit physician and undergo general checkup which will find out the cause.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.

Above answer was peer-reviewed by
Follow-up: Reddish thick lines near the navel. Are these blood vessels? 43 minutes later
thanks for the reply doctor..
One thing I would like to mention is I was taking medicines for acid reflux about 3 weeks back..
also I had a ultrasound of my abdomen which was normal but had one observation Fatty Liver Grade I..
Is there a reason to worry?
Answered by Dr. Sree Gouri SR 16 minutes later

there are no sufficient evidences to say that antacids used for acid reflux can cause dilated blood vessels.

fatty liver can be the cause of your dilated veins as it can be because of alcohol ingestion or as it occurs prior to cirrhosis of liver,
in both these conditions caput medusae can be seen.

so you better consult physician once and get examined.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor